Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 12, 2018, 1:09 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 1:09 PM PDT (20:09 UTC)
- Expired
- Jul 12, 2018, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 220 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WGUS55 KLKN 122009 FFWLKN NVC023-122315- /O.NEW.KLKN.FF.W.0016.180712T2009Z-180712T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 109 PM PDT THU JUL 12 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Central Nye County in south central Nevada... * Until 415 PM PDT. * At 108 PM PDT Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Little Fish Lake Valley and Table Mountain. Turn around! Don't drown! LAT...LON 3894 11609 3858 11607 3855 11666 3897 11665 $$ bb
1 follow-up statement
170 WGUS75 KLKN 122308 FFSLKN Flash Flood Statement National Weather Service Elko NV 408 PM PDT THU JUL 12 2018 NVC023-122317- /O.EXP.KLKN.FF.W.0016.000000T0000Z-180712T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nye NV- 408 PM PDT THU JUL 12 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL NYE COUNTY WILL EXPIRE AT 415 PM PDT... Flash flooding is no longer expecte but ponding of water or fast running gullies may still occur for a while. Turn around. Don't drown. LAT...LON 3894 11609 3858 11607 3855 11666 3897 11665 $$ bb
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:15 AM PDT, 9 hours 54 minutes earlier.
Area forecast discussion, Jul 12, 3:15 AM PDT, 9 hours 54 minutes before
Area Forecast Discussion National Weather Service Elko NV 315 AM PDT Thu Jul 12 2018 .SYNOPSIS...Monsoon moisture across central Nevada will result in afternoon and evening showers and thunderstorms through Saturday. Some thunderstorms could contain heavy rainfall potentially leading to flash flooding. Meanwhile, much of northern Nevada will remain dry with above normal temperatures through early next week. && .SHORT TERM...Today through Friday. Little change today with dry and stable air over northern NV and moist unstable air across central NV. Increased POPs and QPF amounts across central NV for today and Friday as precipitable water levels range from 0.85 to 1.15 inches. Temperatures across central NV will be near normal through Friday as afternoon cloud cover persists. However across northern NV where mostly sunny skies will persist, temperatures will remain above normal. Increased POPs over western most Humboldt County for Friday as moist and slightly unstable air moves up from the southwest. .LONG TERM...Friday night through next Wednesday. At this time, models agree that a strong ridge of high pressure will form over the Great Basin, which will allow for well above normal temps Saturday night through at least Monday. By Monday and Tuesday, models begin to diverge on solutions. The GFS shows a continued area of high pressure elongated across CA/NV, while the EURO brings in a weak trof to skirt northern Nevada. This trof would eventually pass Nevada, being replaced by weak westerly/zonal flow across the Great Basin. Overall confidence is low at this time, but temps will continue to be above normal regardless of either solution. && .AVIATION...VFR expected at KWMC and KBAM. KEKO should be VFR and clear, but models indicate storms may be just outside of VC. At this time, confidence is not high enough to include VCTS. KELY and KTPH will see at least VCTS and possibly TSRA. If TSRA occurs, very brief MVFR/IFR will be possible. The best chance will be from 2000Z to 0200Z. && .FIRE WEATHER...Scattered showers and thunderstorms will continue across the central Nevada zones 455, 454 and 457 Thursday through Saturday as monsoon moisture remains in the area. Drier conditions are expected north of US-50 across northern Nevada. North winds will increase tonight across the I-80 corridor but remain below critical levels. Above normal temperatures and low daytime relative humidity will continue in zones 467, 468, 469 and 470 but winds will remain well below critical levels through at least the weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 AM PDT this morning through this evening for Northeastern Nye County-Northwestern Nye County- White Pine County. && 96/94/94/96
In the hours before
Special weather statement, Jul 12, 12:59 PM PDT, 10 minutes before
Special Weather Statement National Weather Service Elko NV 1259 PM PDT THU JUL 12 2018 NVZ041-122045- Northeastern Nye County NV- 1259 PM PDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 145 PM PDT... At 1259 PM PDT, Doppler radar was tracking a strong thunderstorm 24 miles west of Duckwater, moving north at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3878 11605 3875 11621 3889 11629 3893 11605 TIME...MOT...LOC 1959Z 169DEG 6KT 3880 11615 SH
Special weather statement, Jul 12, 1:00 PM PDT, 9 minutes before
Special Weather Statement National Weather Service Elko NV 100 PM PDT THU JUL 12 2018 NVZ037-122045- Southern Lander County and Southern Eureka County NV- 100 PM PDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER AND WEST CENTRAL EUREKA COUNTIES UNTIL 145 PM PDT... At 100 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Grass Valley. this storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lander and west central Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3960 11655 3967 11661 3979 11649 3963 11633 TIME...MOT...LOC 2000Z 237DEG 4KT 3965 11652 SH
Special weather statement, Jul 12, 1:02 PM PDT, 7 minutes before
Special Weather Statement
National Weather Service Elko NV
102 PM PDT THU JUL 12 2018
NVZ040-122045-
Northwestern Nye County NV-
102 PM PDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER AND NORTHERN
NYE COUNTIES UNTIL 145 PM PDT...
At 102 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Gillman Springs. this storm was nearly stationary.
Wind gusts 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern Lander
and northern Nye Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3900 11685 3911 11691 3917 11681 3916 11672
3905 11661
TIME...MOT...LOC 2002Z 263DEG 4KT 3909 11680
SHThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:00 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 11, 5:21 PM PDT | Special Weather Statement | LKN | Nye | 39 min |
| Jul 11, 6:12 PM PDT | Special Weather Statement | LKN | Esmeralda | 48 min |
| Jul 12, 12:10 PM PDT | Flash Flood Warning | LKN | Eureka | 3 hr |
| Jul 12, 12:14 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 12, 12:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 12, 1:00 PM PDT | Special Weather Statement | LKN | Eureka | 45 min |
| Jul 12, 1:02 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 12, 1:02 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 12, 1:05 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jul 12, 1:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 12, 1:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 12, 1:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 12, 1:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 12, 1:53 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 12, 3:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 12, 4:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 12, 4:35 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 2 hr |
| Jul 12, 4:41 PM PDT | Areal Flood Warning | LKN | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.